Hi, newbie here, will make it short. I am depressed starting taking zoloft 50mg a day 2 weeks ago, My question is well I have acne and because of it, I believe thats why I am depressed along with low self esteem, self worth. I was wondering if anyone knows if zoloft will make it worse or better (the acne) I havent really noticed a change in how I am feeling but do know I can't fall asleep till late and then wind up sleeping in till 12:00 the next day. Any advice for zoloft users. I am hoping with the use of zoloft I will be myself again and maybe not being stressed and depressed will lead to no more acne.
I personally do not know about the acme, but there is a acme board here that you might post at.
Concerning the Zoloft, When are you taking it. If it is keeping you up try taking it in the am or splitting the dosage and take twice a day. Talk to your doc about it. The effects will level out after a month or so, so give it a little time.
Thanks for dropping by, take care of yourself and let us know how your doing.
Hi, Smiley. It's different for all of us, but for me it was more than a month before zoloft FULLY kicked in. Once it did, though, it was like manna from heaven. Zoloft was the best antidepressant that I have ever been on. My problem is that it quit on me after a year and a half; since then I've been on Paxil for 6 years. Richard Nixon :-) (sorry, TD!) is of course right on about metering your dose out if you feel that too much is hitting you all at once....
Hi again, I just wanted to say thanks on your input both of you. And too Tricky I usually take it (zoloft) when I wake up at noon. So I will try and take it earlier in the morning (if I can wake up). I do have to say I think that when I do finally fall asleep I sleep and sleep. I much more tired. Its just hard to fall asleep.
I wanted to know if you gradually just get better as the days go on or just oneday will I wake up and be like WOW what a great life.
I also have to say I have experianced some headaches too while on my zoloft, is that common?
Yes, this is my first time being medicated for my depression. I was always an energenic person before I became depressed and then I just felt like I lost myself. Could'nt look anyone in the eyes, don't want to leave the house. Don't want to do anything at all.
I just don't understand depression at all, I have everything I could ever want but I just can't enjoy them things while I am depressed.
I am just waiting to be my old self again, its only been 2 weeks (on my zoloft) so I realize it does take time.
And anyone who has taken zoloft I would like your input also. Thank you
(smiley it used to be my nickname, not lately)
Zoloft usually takes about 4 weeks to work; also 50 mg is not always enough of a dose for most Zoloft users. At 4 weeks if you don't feel it's working call your doc and ask if you should increase your dose. Many people take 100 mg or more. Unfortunately, headaches are a side effect for some people on this med; they may or may not subside. I hope Zoloft works well for you. By the way, acne is not usually worsened by this med, so don't let that worry you. Good luck on this med.
I took Zoloft for about a year and a half before it quit working. It was probably the best antidepressant I have ever been on. I think the headaches you are experiencing are likely caused by the medication. I got them initially also but they went away after a few weeks. As far as your acne question, I don't believe the Zoloft will have any impact on your acne. Though since it is well known that stress makes acne worse, the confidence and improved self esteem you will hopefully get from Zoloft may actually help you out. As mentioned previously, you are taking a really low dose and may not see much improvement until your dose is raised a little. There are lots of options out there so if Zoloft isn't right for you, there are lots of other antidepressants that have helped a lot of people. Good luck and keep us posted!
I was on Zoloft for a year and a half also, my best friend died, and i went on a drug/alcohol binge. Causing me to not be able to grieve appropriately. So when i was put into rehab, all the grief i should have gone through, came to me so strongly, and now i'm paying for it. I got on Zoloft and it did work for me, i felt like dr. jekly and mr. (ms.) hyde, and went into compulsive rages just from the smallest things. Zoloft is a good anti-depressant, just be sure you're on the right dosage, i started out at 50 also, and moved up to 175mg/day, and that seemed to work the best for me. Keep coming back, sweetie, we're all going through the same thing.
I've also been on Zoloft for one and a half years.....I must be wearing off or something....or maybe I'm just more depressed...I took Remeron to fall asleep and also Neurontin....I'm seeing a new therapist today..it may help...the other one just wanted me to leave my husband....there must be other alternatives......I can't just run away from my problems and a 10 year marriage.
I too, took Zoloft for a little over two years. It worked wonderfully, and then just "poof" - stopped working. Two days ago, I saw a new psychiatrist. He said it's VERY common for antidepressants of any kind to have a certain life-span. For you females, I have to tell you; it was the best thing for PMS every designed. I discovered that by accident, but at the time, it was a Godsend.
When I saw the last psychiatrist in December, he maxed my Zoloft dose to 200mg a day. 50 mg is a very, very low dose. He was trying to see if it helped the depression I had sunk back into, and it didn't. However, for the last month that I was on the 200 mg, I had migraines constantly. I get them anyway, but the Zoloft worsened them.
I was switched to Celexa two days ago, as I gradually decrease my Zoloft dose by 50mg per day, two days at a time. I'm hoping the Celexa works!